MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; SEE H10

EXACTECH, INC. OPTETRAK; SEE H10
Model Number LOGIC TIBIA IMPLANT PSC INSERT, SZ 5, 9MM
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Emotional Changes (1831); Pain (1994); Discomfort (2330); Joint Laxity (4526); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Procode: prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported via a legal notification, that a male patient, initial right knee implanted with an optetrak polyethylene tibial insert on (b)(6) 2016, underwent revision surgery on (b)(6) 2018, approximately 1 year 7 months post the initial procedure, due to preventable and accelerated wear of the optetrak polyethylene tibial insert.As a result of the defendants¿ failure to properly package the device prior to distribution, the polyethylene liner prematurely degraded, and the plaintiff required revision surgery due to severe pain, swelling, and instability in the knee and leg.These injuries were caused by early and preventable wear of the polyethylene insert and resulting component loosening and/or other failures causing serious complications including tissue damage, osteolysis, permanent bone loss and other injuries.As a direct and proximate result of the defective nature of defendants¿ device surgically implanted in the plaintiff which necessitated premature removal, the plaintiff suffered and will continue to suffer serious personal injuries, including pain, impaired mobility, rehabilitation, medical care, loss of enjoyment of life, and other medical and non-medical sequelae.No device returns anticipated due to this being a legal case.No further information.
 
Additional Manufacturer Narrative
1038671-2024-04007 h6: corrected health effect - clinical code, medical device problem code, component code, type of investigation, investigation findings, and investigation conclusions.Manufacturer narrative updated: the reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, loosening and/or due to inclusion of the polyethylene in the packaging recall.However, the reported prosthesis wear, instability, and loosening could not be confirmed and potential contributions of manufacturing, user, or patient-related considerations to the event could not be assessed as the devices were not available for evaluation and no images, radiographs, or relevant clinical information was provided.

Brand Name
OPTETRAK
Common Device Name
SEE H10
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16464957
Report Number1038671-2023-00326
Device Sequence Number20767848
Product Code JWH
UDI-Device Identifier10885862173713
UDI-Public10885862173713
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2023
Device Model NumberLOGIC TIBIA IMPLANT PSC INSERT, SZ 5, 9MM
Device Catalogue Number02-012-44-5009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale